Alert archive / Iowa / River Flood Warnings in 2007
River Flood Warning 19, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Aug 9, 2007, 11:03 AM CDT for Henry County, Jefferson County, Washington County, Iowa. It took effect at Aug 9, 2007, 4:51 PM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2007, 11:03 AM CDT (16:03 UTC)
- In effect from
- Aug 9, 2007, 4:51 PM CDT
- Expired
- Aug 10, 2007, 10:02 AM CDT
- In force
- 17 hr
- Issued by
- NWS Quad Cities, IA
- Flood severity
- Minor
Counties Henry County, IA, Jefferson County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 111 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Aug 9, 9:28 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 9, 9:28 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 928 AM CDT THU AUG 9 2007 .UPDATE... SATELLITE IMAGERY AND SURFACE REPORTS INDICATE WIDESPREAD STRATUS OVER MUCH OF CWA THIS MORNING IN WAKE OF MID LEVEL SHORTWAVE. THIS WILL BE SLOW TO LIFT DUE TO MOIST LOW LEVELS AND WEAK CONVERGENCE...ESPECIALLY IN SOUTH NEAR WEAK BOUNDARY. THIS WILL DELAY SURFACE HEATING AND HAVE MADE DOWNWARD ADJUSTMENTS TO HOURLY TEMPERATURES. WILL CONTINUE TO MONITOR...AS DELAYED DIURNAL HEATING AND HIGH DEWPOINTS MAY LIMIT AFTERNOON HIGHS A FEW DEGREES BELOW CURRENT FORECAST. ALSO...REMOVED MENTION OF THUNDERSTORMS IN SLIGHT CHANCE AREA IN SE CWA THIS MORNING...KEEPING POTENTIAL FOR ISOLATED SHOWERS NEAR LINGERING BOUNDARY. && .AVIATION... WIDESPREAD MVFR CIGS NORTH OF A WEAK STATIONARY FRONT WILL SLOWLY LIFT THIS MORNING ACROSS EASTERN IOWA INTO NW IL. CIGS WILL BE IN THE RANGE OF 1000 TO 1500 FEET WITH PATCHY IFR CIGS AS LOW AS 6 HUNDRED FEET BEFORE 17Z. LARGER AREA OF IFR CIGS AND IFR VISIBILITY RESTRICTIONS DUE TO FOG IN WESTERN IA WILL NOT IMPACT AVIATION FORECAST AREA. THIS AFTERNOON...WIDESPREAD STRATO CU IN SCATTERED TO BROKEN DECK AROUND 2 TO 3 THOUSAND FEET CAN BE EXPECTED AT ALL TERMINALS...FOLLOWED BY CLEARING SKIES AFTER SUNSET. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SHEETS
Hazardous weather outlook, Aug 9, 4:49 AM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 449 AM CDT THU AUG 9 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-101000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 449 AM CDT THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SEVERAL IOWA AND ILLINOIS TRIBUTARY RIVERS WILL RISE NEAR OR ABOVE FLOOD STAGE TODAY AND TONIGHT IN RESPONSE TO THE RECENT HEAVY RAINFALL. WITH THE BREAK IN THE RAINS THROUGH AT LEAST TOMORROW...RIVERS SHOULD CREST TODAY AND TONIGHT AND BEGIN TO FALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDEX VALUES MAY REACH 100 DEGREES THIS WEEKEND SOUTH OF INTERSTATE 80 AS TEMPERATURES CLIMB INTO THE 90S AND HUMIDITY INCREASES. THUNDERSTORMS ARE POSSIBLE ON SUNDAY EVENING INTO EARLY MONDAY MORNING...WITH THE POTENTIAL FOR PERIODIC THUNDERSTORM ACTIVITY NEXT WEEK. IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER OR HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MAYES
In the hours before
Local storm report, Aug 9, 7:40 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
740 AM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM HEAVY RAIN 1 WSW SHERRARD 41.31N 90.53W
08/09/2007 M2.10 INCH MERCER IL TRAINED SPOTTER
&&
ELLIOTTLocal storm report, Aug 9, 8:25 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
825 AM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 AM HEAVY RAIN 2 NW KEWANEE 41.26N 89.96W
08/09/2007 M1.20 INCH HENRY IL TRAINED SPOTTER
&&
ELLIOTTLocal storm report, Aug 9, 8:28 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
828 AM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 AM HEAVY RAIN N MEDIAPOLIS 41.01N 91.16W
08/09/2007 M4.90 INCH DES MOINES IA TRAINED SPOTTER
&&
ELLIOTTLocal storm report, Aug 9, 10:01 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1001 AM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM HAIL 3 N PUTNAM 41.23N 89.40W
08/09/2007 E0.75 INCH PUTNAM IL TRAINED SPOTTER
NEAR INTERSECTION OF HIGHWAY 29 AND CONDITS RANCH ROAD.
RELAYED BY ILX NWS OFFICE.
&&
ELLIOTTLocal storm report, Aug 9, 10:08 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1008 AM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM FLASH FLOOD 3 N PUTNAM 41.23N 89.40W
08/09/2007 PUTNAM IL TRAINED SPOTTER
DITCHES FULL OF WATER, WASHED DOWN TREES THAT ARE ACROSS
THE ROAD MAKING THE ROAD IMPASSIBLE. AT INTERSECTION OF
HIGHWAY 29 AND CONDITS RANCH ROAD. DELAYED REPORT RELAYED
BY NWS ILX.
&&
ELLIOTTLocal storm report, Aug 9, 10:11 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1011 AM CDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG 3 N PUTNAM 41.23N 89.40W
08/09/2007 PUTNAM IL TRAINED SPOTTER
LARGE TREE BLOWN DOWN BY STRONG WINDS, TREE BLOCKING ROAD
JUST NORTH OF LAKE THUNDERBIRD ROAD AND JUNCTION OF
HIGHWAY 29. DELAYED REPORT RELAYED BY NWS ILX.
&&
ELLIOTTThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 9:40 PM CDT | River Flood Advisory | DVN | Johnson, Washington | 24 hr |
| Aug 8, 9:40 PM CDT | River Flood Advisory | DVN | Keokuk | 24 hr |
| Aug 8, 9:43 PM CDT | Flash Flood Warning | DVN | Keokuk | 6 hr |
| Aug 9, 12:05 AM CDT | River Flood Warning | DVN | Keokuk | 41 hr |
| Aug 9, 4:20 AM CDT | River Flood Warning | DVN | Johnson, Washington | 25 hr |
| Aug 9, 11:03 AM CDT | River Flood Warning | DVN | Des Moines, Henry, Lee | 9 hr |
Nearby
River Flood Warnings in Iowa, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.